Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 6, 2004, 5:38 PM EDT for Darlington County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 6, 2004, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Darlington County, SC
The radar
The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS52 KILM 062138
SVRILM
SCC031-062215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
537 PM EDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 615 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF SOCIETY HILL...OR 8 MILES NORTH OF DARLINGTON...AND
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONT CLARE AROUND 550 PM
MECHANICSVILLE AROUND 610 PM
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3443 7999 3449 7998 3448 7988 3452 7985
3448 7980 3449 7974 3444 7976 3440 7971
3432 7968 3427 7975 3436 7996 3437 8004
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:31 AM EDT, 15 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 2:31 AM EDT, 15 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 231 AM EDT SUN JUN 6 2004 .DISCUSSION... STATIONARY FRONT IN THE REGION THIS MORNING WILL LIFT N DURING THE DAY AS A WARM FRONT. WILL KEEP MENTION OF AFTN SHRA/TSRA BUT HAVE LOWERED POPS TO 20. WV IMAGERY SHOWS A SWATH OF DRIER AIR MOVING OVER THE REGION TODAY. DRIER AIR AND LIMITED DYNAMICS WILL LIMIT CONVECTION. ENDING 20 POPS OVER LAND IN THE EVENING HOURS BUT HAVE INTRODUCED 20 POPS OVER THE WATERS. INCREASING MOISTURE AND WEAK SHORTWAVE SHOULD BE ABLE TO FIRE OFF A FEW SHRA/TSRA. HIGH PRES WILL REMAIN OFF THE SE COAST THROUGH THE REMAINDER OF THE WEEK. OTHER THAN MAKING A FEW SLIGHT ADJUSTMENTS TO COASTAL HIGHS AND LOWS...NOT SEE ANY NEED TO ALTER THE CURRENT GRIDS/FORECAST. && .MARINE... WESTLANT RIDGE WILL REASSERT ITSELF TODAY AS COASTAL TROF LIFTS NORTH AND DISSIPATES. MODELS CONSISTENT IN MAINTAINING THE RIDGE THROUGH THE FORECAST PERIOD. THIS WILL KEEP WINDS FROM THE SOUTHWEST THROUGH THE PERIOD...GENERALLY AROUND 10 TO 15 KTS. SEAS WILL HANG IN AT AROUND 3 TO 4 FT WITH 2 FT NEAR SHORE SOME LOCATIONS. NO FLAGS. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 85 71 87 72 / 20 20 30 30 LUMBERTON 86 69 89 70 / 20 20 30 30 FLORENCE 87 69 89 69 / 20 20 30 30 MYRTLE BEACH 85 71 85 72 / 20 20 30 30 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: TRL MARINE: REK
Hazardous weather outlook, Jun 6, 5:30 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 530 AM EDT SUN JUN 6 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-070700- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 530 AM EDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY A DENSE FOG ADVISORY IN EFFECT UNTIL 8:30 AM EDT THIS MORNING. PERSISTENT WIDESPREAD DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS IN MANY LOCATIONS THIS MORNING. THE FOG IS EXPECTED TO LIFT LATER THIS MORNING AS TEMPERATURES INCREASE WITH THE SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:58 PM EDT | Special Marine Warning | ILM | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.